Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What is the cause for my depression ?

hi i am a 24 year old mother of two and a few months ago i was prescribed sertraline to treat depression i have been taking these for nearly three months now starting on a 50mg dose and moving up to a 100mg dose but the problem is that they are not having any effect i still feel as depressed as i did in the begining so i have stopped taking them its been over a week since i stopped and i feel the same my thoughts and feelings are starting to scare me i ever stopped taking my athsma inhalors in the hope of having an attack and not waking up i don t understand why i am depressed i have two beautiful daughters and a fantastic fiance. please help me
Asked On : Thu, 16 Jun 2011
Answers:  2 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, Katie,
Thanks for query,
It seems that you have got chronic depression and so sertaline takes more time to work,you continue the medicines and still dose can be increased after consultation of your psychiatrist.
if there is no improvement after increase the dose your case is to be evaluated.
ok and bye.
Answered: Thu, 16 Jun 2011
I find this answer helpful
Psychiatrist, Child Dr. Hemang M. Shah's  Response
Dear Katie,
Depression is a commonest psychiatric illness.
The cause of depression can be biological, psychological or social.
So, overall it can occur without any stress.
At times our body may not get benefit from perticular medication, so ask you doctor for poor response with treatment.
He can help you by changing medication.
Do restart treatment of depression, you will be cured soon.
Answered: Thu, 16 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor